Alert archive / California / Wind Advisories in 2018
Wind Advisory 9, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 6, 2018, 10:29 AM PDT. It took effect at Apr 6, 2018, 12:00 PM PDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 10:29 AM PDT (17:29 UTC)
- In effect from
- Apr 6, 2018, 12:00 PM PDT
- Expired
- Apr 8, 2018, 8:00 AM PDT
- In force
- 44 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
467 WWUS76 KHNX 061729 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1029 AM PDT Fri Apr 6 2018 CAZ095-098-099-070200- /O.NEW.KHNX.WI.Y.0009.180406T1900Z-180408T1500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1029 AM PDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM NOON PDT TODAY UNTIL 8 AM PDT SUNDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from Noon PDT today until 8 AM PDT Sunday. * WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. Locally stronger, especially through the passes and canyons. * TIMING...Gusty winds at times through Sunday morning, and the strongest gusts will occur during this afternoon into tonight as well as during Saturday afternoon into Saturday evening. Afterward, winds are expected to gradually diminish by Sunday morning. * IMPACTS...Dangerous driving conditions due to strong crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. Affected highways include Highways 58 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
4 follow-up statements
022 WWUS76 KHNX 070154 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 654 PM PDT Fri Apr 6 2018 CAZ095-098-099-071000- /O.CON.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 654 PM PDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. Locally stronger, especially through the passes and canyons. * TIMING...Gusty winds at times through Sunday morning, and the strongest gusts will occur into tonight as well as during Saturday afternoon into Saturday evening. Afterward, winds are expected to gradually diminish by Sunday morning. * IMPACTS...Dangerous driving conditions due to strong crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. Affected highways include Highways 58 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
920 WWUS76 KHNX 070953 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 253 AM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... CAZ095-098-099-071800- /O.CON.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 253 AM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. Locally stronger, especially through the passes and canyons. * TIMING...Gusty winds at times through Sunday morning, and the strongest gusts will occur beginning this morning through this evening. Afterward, winds are expected to gradually diminish by Sunday morning. * IMPACTS...Dangerous driving conditions due to strong crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. Affected highways include Highways 58 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Andersen
137 WWUS76 KHNX 071659 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 959 AM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... CAZ095-098-099-081500- /O.CON.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 959 AM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. Locally stronger, especially through the passes and canyons. * TIMING...Gusty winds at times through Sunday morning, and the strongest gusts will occur beginning this late morning through this evening. Afterward, winds are expected to gradually diminish by Sunday morning. * IMPACTS...Dangerous driving conditions due to strong crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. Affected highways include Highways 58 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
546 WWUS76 KHNX 081447 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 747 AM PDT Sun Apr 8 2018 CAZ095-098-099-081600- /O.EXP.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 747 AM PDT Sun Apr 8 2018 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Winds have dropped below advisory levels across the region and the wind advisory will be allowed to expire. Winds will be gusty at 30 to 40 mph for the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 4:05 AM PDT, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 6, 4:05 AM PDT, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 405 AM PDT Fri Apr 6 2018 .SYNOPSIS... A storm system will bring an increase in precipitation chances beginning this morning and will continue through Saturday. More precipitation may also be expected Wednesday night and Thursday. && .DISCUSSION... Regional MRMS (Multi Radar Multi Sensor) data is indicating the rain shield associated with the the Atmospheric River is remaining just to our north. 06z run of the NAM is indicating that the precip will move into the Yosemite area around 18z and spread south through the day today. There is some indication that we could see some significant rain shadowing across the SJV due to a very strong upper jet. High resolution models are keeping only a few showers across the SJV today with more significant precip across the Sierra foothills and mountain regions. Snow levels are forecast to be above 12k feet today and tonight. Precip is expected to continue overnight tonight with the cold front pushing through between 12z and 15z Saturday morning. We are a bit concerned how the models have backed off the QPF across the valley, however, the amounts are still impressive across the Sierra Nevada and associated foothill areas. Temperatures will be cooler today due to cloud cover and increased humidities with precipitaton. The parent low pressure center will move inland across WA state early Sunday. Zonal flow will be across the region Sunday with a ridge building across the area on Monday. A weakening front will push across the northern CA region and could clip Yosemite on Tuesday night. However guidance has backed off the POP's and we are expecting the front to fall apart as it moves across. Zonal flow sets up once again on Wednesday, before another cold front moves across the region Wednesday night and Thursday. This front has a bit more moisture with it and will provide increased chances of precip across the CENCAL interior. This system is a fast mover and ridging will once again build in over the area On Friday of next week. && .AVIATION... MVFR visibility possible due to showers by 12Z Friday in San Joaquin Valley at KMCE and KMER and will spread south to KFAT and KVIS by 15Z Friday. Mountain obscurations due to clouds and precip expected over the Sierra Nevada beginning 12Z Friday. Locally gusty conditions, including northwest sustained winds 25 to 30 kts with gusts around 35 to 40 kts, expected near the passes and canyons in eastern Kern County tonight into Friday morning. Otherwise, VFR conditions can be expected across the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flood Watch from this evening through Sunday morning BELOW 7000 FEET FOR THE CAZ090-093-096. && public...JDB avn/fw...Andersen synopsis...JDB weather.gov/hanford
In the hours before
Local storm report, Apr 6, 8:41 AM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
841 AM PDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND GST MOJAVE AIRPORT 35.07N 118.15W
04/06/2018 M59 MPH KERN CA AWOS
AWOS STATION MHV, MOJAVE AIRPORT.
&&The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:57 AM PDT | River Flood Warning | HNX | Mariposa | 54 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.